Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Hiv Rash Last

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...medications, HIV drugs can cause side effects. In most cases, the side effects of HIV drugs are mild, like a headache or an upset stomach. In some cases, more serious side effects can happen, like liver damage or a severe skin rash. Side effects are most common during the first four to six weeks you are taking a new HIV medication. After your body gets used to the new drug, the side effects usually get better or go away. Other side effects...
Ask the Experts

rash from atripla

Just started atripla and never been on meds for hiv. I had read that one may get a rash. Well, I did. all over my upper body. Front and back. How long should this rash last? A few days or weeks?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Rash usually lasts for 1-2 weeks. Symptoms can be managed with antihistamines. Monitoring for more serious rash includes observing Read more »

Sustiva rash

I am on Day 8 of sustiva and i am having a rash all over my body. How do i tell whether the rash is mild, moderate or serious?I am worried sick. I can't go out now and i am running out of leave. How long will the rash last? I can't work like this.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I would inform your HIV provider about your rash watching for involvement of eyes, mouth or other mucosal surfaces. Generally efavirenz related rashes can be treated through Read more »

How long do I "sweat it out?"

Dr. Henry,First, let me thank you for you invaluable service. Especially to us beginners.Briefly my story is I just test poz 2 weeks ago with very bad numbers. CD4 16 VL well over a million.My doctor put me on Prezista/Norvir, Intelence and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Several of your HIV meds can cause a rash which generall would clear over 2-3 weeks (would need to be followed carefully since numerous other possible causes). KH Read more »

rash-nevarapine

DrI am from South Africa and my problem is that I have a bad rash, slightly raised, red, itchy and hot. I started taking treatment in May 2005 and it was not the originals but rather substitutions (just forgotten name used)then after 6 months used...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It would be unusual but still posible to have a serious nevirapine -related rash develop 10 months after starting it. If possible you should have your HIV doc/clinic evaluate you to make sure your liver is Read more »
Articles
AIDS InfoNet

Women and HIV

...Women Need to Know? Research on Women Treatment for Women The Bottom Line How Serious Is HIV for Women? Only 7% of AIDS cases reported in 1985 in the U.S. were women and girls. That percentage grew to 27% in 2007. About 80% of women... Read more »
AIDS InfoNet

Acute HIV Infection

...infected don't notice anything. Symptoms generally occur within 2 to 4 weeks. The most common symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night... Read more »
The Well Project

What Is HIV?

... Table of Contents What Is HIV? What Is AIDS? What Is the Difference Between HIV and AIDS? How Do I Know if I Have HIV? Do I Need to Get Tested for HIV? Why Should Read more »
AIDS InfoNet

DNCB (Dinitrochlorobenzene)

...is a chemical used in color photography processing. DNCB is a "contact sensitizer," which means that it causes an itchy red rash similar to poison oak or poison ivy. Some health care providers have used DNCB to measure the strength of the immune... Read more »
Connect With Others

2 quick question..hopefully a quick concise answer

Posted by anonworried
...I am FULLY aware that nobody can attempt to diagnose themselves on the internet. -- "typically" how long does an HIV rash last for, given the person is not on any meds? -- Does the rash tend to come about all at once in a central region, or... Read more »

rash

Posted by Anonymous, 1 Reply
...normally, how long does an hiv rash last??? and how do they look like?? Read more »

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
...been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always been around 600 and my VL around 1300. Doctor says that now they are saying... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
...Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a Read more »